Georgia, 2006Damaging Wind in Georgia, July 16, 2006
July 16, 2006 · NWS FFC · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $750
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 16, 1:38 PM EST, 0 minutes earlier.
Area forecast discussion, Jul 16, 1:38 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
238 PM EDT SUN JUL 16 2006
.SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)
A BROAD/WEAK SURFACE TROUGH REMAINS PARKED ACROSS CENTRAL GA THIS
AFTERNOON. ALTHO A FEW STORMS WILL DEVELOP ELSEWHERE...THE GREATER
THREAT REMAINS ALONG AND SOUTH OF A LA GRANGE TO MILLEDGEVILLE LINE
THIS AFTERNOON AND EVENING WHERE THE BETTER MOISTURE AND
INSTABILITIES ARE POOLED. THE TROUGH IS EXPECTED TO SLOWLY SAG
SOUTHWARD OVERNIGHT...STALLING ACROSS EXTREME SOUTH GA BY EARLY
MONDAY. SOME DRIER AIR IS EXPECTED TO FILTER SOUTHWARD ON MONDAY AS
A MID-UPPER RIDGE BUILDS OVER THE SE. ALTHO AN ISOLATED STORM COULD
POP JUST ABOUT ANYWHERE MONDAY AND TUESDAY AFTERNOONS DURING MAX
HEATING...EXPECT BEST CHANCES...ALTHO VERY ISOLATED AT BEST...TO BE
GENERALLY ALONG AND SOUTH OF A COLUMBUS TO MACON TO WAYNESBORO LINE.
WARM AIR ALOFT WILL HINDER ANY SEVERE THREAT...BUT A FEW STORMS
COULD BE STRONG...WITH 45 MPH WINDS...FREQUENT LIGHTNING AND LOCALLY
HEAVY RAIN BEING THE MAIN THREATS. OTHERWISE...THE DRIER AIR
WILL RESULT IN SLIGHTLY COOLER LOWS (65-75) WHILE HIGHS REMAIN
GENERALLY IN THE MID-UPPER 90S THRU THE SHORT TERM.
.LONG TERM...(WEDNESDAY THROUGH SUNDAY)
THE BERMUDA RIDGE NOSES BACK IN FROM THE EAST ON WEDNESDAY...
RESULTING IN A MOIST SELY LOW LEVEL FLOW. AN EASTERLY FLOW IS ALSO
NOTED IN THE MID AND UPPER LEVELS WED-FRI...WHICH IS FAVORABLE FOR
DEEP TROPICAL MOISTURE ADVECTION. ALTHO MODELS ARE NOT SHOWING
ANYTHING SPECIFIC AT THIS TIME...ANY WEAK EASTERLY WAVE WILL HAVE A
CHANCE TO BRING AN INCREASE IN RAIN CHANCES THRU THE EXTENDED. WE
CAN ONLY HOPE A WEAK WAVE WILL DEVELOP AND BRING SOME RELIEF TO THE
HEAT AND DRYNESS. THE GFS IS SHOWING A BROAD UPPER TROUGH SETTLING
IN OVER THE MS VALLEY REGION ON FRIDAY...AND THEREFORE...INCREASING
RAIN CHANCES OVER THE WEEKEND. OTHERWISE...EXPECT LOWS AND HIGHS TO
REMAIN SLIGHTLY WARMER THAN CLIMO THRU AT LEAST THE WORK WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATLANTA 72 94 73 95 / 20 5 5 10
ATHENS 71 96 70 98 / 20 5 5 10
GAINESVILLE 72 93 72 94 / 20 5 10 10
ROME 70 100 69 99 / 20 5 10 10
COLUMBUS 75 97 75 97 / 20 20 10 10
MACON 73 98 72 98 / 20 20 10 10
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
39
Hazardous weather outlook, Jul 16, 12:00 PM EST, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
100 PM EDT SUN JUL 16 2006
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-170900-
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
100 PM EDT SUN JUL 16 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED STRONG THUNDERSTORMS POSSIBLE ACROSS NORTH AND CENTRAL
GEORGIA THIS AFTERNOON AND EARLY EVENING.
.SYNOPSIS...
A SURFACE TROUGH WILL DRIFT TO CENTRAL GEORGIA THIS AFTERNOON AND TO
SOUTH GEORGIA TONIGHT. HIGH PRESSURE WILL BUILD OVER THE CENTRAL AND
SOUTHERN APPALACHIANS TONIGHT.
.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM ANY STRONG THUNDERSTORMS WILL BE GUSTY
WINDS TO 45 MPH...LIGHTNING...AND POSSIBLY SMALL HAIL. THE BEST
LOCATION FOR STRONG THUNDERSTORMS WILL BE SOUTH OF LAGRANGE TO
AUGUSTA THIS AFTERNOON AND EARLY EVENING.
.DISCUSSION...
THE AIRMASS WILL BECOME INCREASING UNSTABLE THIS AFTERNOON WITH
CAPES OF 1500 TO 2000 AND LIFTED INDICES OF MINUS 3 TO MINUS 5. A
SURFACE TROUGH DRIFTING TO CENTRAL GEORGIA WILL AID THUNDERSTORM
DEVELOPMENT...ALLOWING SOME STORMS TO BECOME STRONG. RATHER WARM
TEMPERATURES ALOFT ALONG WITH WEAK WINDS CONTINUE TO INHIBIT THE
DEVELOPMENT OF SEVERE STORMS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORMS WILL BE POSSIBLE EACH DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 16, 1:32 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
232 PM EDT SUN JUL 16 2006
GAZ095-107-161900-
232 PM EDT SUN JUL 16 2006
...SIGNIFICANT WEATHER ALERT FOR WIND GUSTS TO 45 MPH...PEA-SIZED
HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING IN NORTHERN PULASKI AND
SOUTHERN HOUSTON COUNTIES UNTIL 300 PM EDT...
AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PABST...MOVING SOUTH AT 10 MPH. THIS
THUNDERSTORM WILL AFFECT PABST...HAYNEVILLE...GROVANIA...AND PERRY.
LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS THUNDERSTORM. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.
SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
19
Thunderstorm Wind, Houston
- When
- July 16, 1:38 PM EST to 1:42 PM EST
- Where
- Houston County, 3 mi SE of Hayneville
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $750
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.350, -83.583
The Pulaski County Emergency Management Director, while surveying northern Pulaski and southern Houston county for thunderstorm wind damage, found three trees down along and near U.S. Highway 129/Georgia Highway 247 in southeast Houston county. One of the trees was down on a bridge on highway.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in California, July 16 to 27, 200646 deaths · 18 injured · $493 million · 8 events
- Heat in Oklahoma, July 16 to 31, 200610 deaths · 100 injured · 48 events
- Heat in Kansas, July 16 to 20, 20065 deaths · 26 events
- Heat in Missouri, July 16 to 20, 20064 deaths · 37 events
- Heat in Pennsylvania, July 16 to 18, 20063 deaths · 5 events
- Lightning Strike in Alabama, July 16, 20061 death · 1 event
- Wildfire in Nebraska, July 16 to 18, 2006$1.5 million · 1 event
- Heat in Kansas, July 16 to 20, 20063 injured · 23 events
- Hail in Minnesota, July 16, 2006$50,000 · 4 in hail · 3 events
- Hail and Damaging Winds in Georgia, July 16, 2006$35,000 · 55 kt wind · 4 events
- Damaging Winds in Michigan, July 16, 2006$25,000 · 55 kt wind · 3 events
- Damaging Wind in Alabama, July 16, 2006$25,000 · 55 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526581.